MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number RU9ITC-DWC-HP
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Ear infection (4813)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Estimated date of the event 01 oct 2024.It was reported that the user experienced itchiness and clear fluid about a month into wearing hearing aid.A nurse practitioner recommended cortisporin ear drops.No further follow up is expected.
 
Additional Manufacturer Narrative
Manufacturer's reference (b)(4).Technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.Clinical investigation concluded: clinical evaluation of the event: it was reported that the user experienced itchiness and clear fluid about a month into wearing hearing aids.The user saw a nurse practitioner who recommended cortisporin (antibiotics and hydrocortisone) ear drops.The user has previously had other hearing aids but has not had this issue before so hearing care professional (hcp) called to ask if there was a change in material.The user has switched to wearing her old hearing aids.At follow up appointment with hcp an otoscopy indicated that right ear canal and concha have normal appearance and left ear canal is slightly pinkish.The user has always cleaned her ears daily with alcohol and stopped doing it when she experienced the itchiness.She switched to hydrogen peroxide.User's cleaning protocol was reported as being the same with the old aids and that never caused an issue before.Nurse practitioner recommended she stop both and she has stopped since.The user is allergic to mold, dust, seasonal allergies and a plant that has a milky fluid discharge, but she has not handled this plant in a very long time.Clinical conclusion on this case is that based on the available information, it cannot be ruled out that the reaction was caused by use of the hearing aids.Clinical evaluation according to clin eval plan& rpt, ha&tsg: as hearing aids will need to have skin contact, the risk of ear infection is present.Primary infections from hearing aids is not possible as hearing aids are made of non-biological material.However, the risk of infection in ears can increase with the use of hearing aids.Human skin is regularly contaminated, and daily handling of hearing aids increases the risk of transferring bacteria to the ears (#(b)(6), gad expert rev derm).In rare cases a fungal infection in the ear canal can develop.These infections have good circumstances in dark and humid environments and is typically seen in more occluded fittings (custom ear moulds/shells) where adequate air ventilation in the ear canal is prevented.Fungal infections can be treated with medical prescriptions and proper ventilation in the ear moulds/shells.If the fungal infection is recurrent, removing the hearing aid whenever it is not being actively used and cleaning the hearing aid can help prevent it.The user guide includes a caution that hearing aids should be cleaned daily to avoid skin irritation or infection from ear wax or other residue on the hearing aids.Risk assessment concluded: risks related to skin irritation / infection are generally known, considered in risk analysis, mitigated and communicated to the user.This risk is deemed to be acceptable.Manufacturer's investigation is completed.This is a combined (initial and final) report.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key20900424
Report Number3005650109-2024-00106
Device Sequence Number15716812
Product Code OSM
UDI-Device Identifier05708296260584
UDI-Public05708296260584
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberRU9ITC-DWC-HP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Initial Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale